Skip to Main content Skip to Navigation
Journal articles

HIGH-ORDER MASS-LUMPED SCHEMES FOR NONLINEAR DEGENERATE ELLIPTIC EQUATIONS

Abstract : We present and analyse a numerical framework for the approximation of nonlinear degenerate elliptic equations of the Stefan or porous medium types. This framework is based on piecewise constant approximations for the functions, which we show are essentially necessary to obtain convergence and error estimates. Convergence is established without regularity assumption on the solution. A detailed analysis is then performed to understand the design properties that enable a scheme, despite these piecewise constant approximations and the degeneracy of the model, to satisfy high-order error estimates if the solution is piecewise smooth. Numerical tests, based on continuous and discontinuous approximation methods, are provided on a variety of 1D and 2D problems, showing the influence on the convergence rate of the nature of the degeneracy and of the design choices.
Document type :
Journal articles
Complete list of metadata

Cited literature [33 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-02016807
Contributor : Robert Eymard <>
Submitted on : Tuesday, February 12, 2019 - 10:19:24 PM
Last modification on : Wednesday, May 13, 2020 - 12:00:22 PM
Long-term archiving on: : Monday, May 13, 2019 - 5:58:42 PM

File

gdm_ho_ml.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-02016807, version 1

Citation

Jerome Droniou, Robert Eymard. HIGH-ORDER MASS-LUMPED SCHEMES FOR NONLINEAR DEGENERATE ELLIPTIC EQUATIONS. SIAM Journal on Numerical Analysis, Society for Industrial and Applied Mathematics, 2020, 58 (1), pp.153-188. ⟨hal-02016807⟩

Share

Metrics

Record views

194

Files downloads

327